I’m going through something similar. I start Uni this week, and I’ve just switched medications from Concerta to Vyvanse. I’m just hoping that I adjust well. Have you ever tried Vyvanse?. It’s not as potent as Adderall ER and is considered a “pro-drug”. The body needs to make the drug as it’s inactive in its pill form until the body turns it into dexamfetamine. This provides a gradual onset of the medication. The downside is it takes longer for it to fully kick in, but when it does, it’s effective. I believe it also lasts longer than Adderall and is considered to have fewer side-effects.
If you’re having serious headaches, then something more gradual would probably suit you well. I don’t know how much it will put you off if you do make the switch. However, I wouldn’t think too much as it’s technically very similar. It just offers more of a controlled experience when using Vyvanse. That’s what many people say who have taken it.
Just speak to your doctor and tell him/her the medication is causing you too much pain. There are plenty of other options available. However, I do understand your worries, considering the amount you have ahead of you. I can assure you, I’m in the same boat.